Alert archive / North Carolina / Tornado Warnings in 2024
Tornado Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Jan 9, 2024, 4:06 PM EST for Cumberland County, Harnett County, Sampson County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 4:06 PM EST (21:06 UTC)
- Expired
- Jan 9, 2024, 4:45 PM EST
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Cumberland County, NC, Harnett County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 65 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 855 m²/s²
- 0-3 km storm-relative helicity
- 1120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WFUS52 KRAH 092106
TORRAH
NCC051-085-163-092145-
/O.NEW.KRAH.TO.W.0003.240109T2106Z-240109T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
406 PM EST Tue Jan 9 2024
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Northwestern Sampson County in central North Carolina...
Southeastern Harnett County in central North Carolina...
Cumberland County in central North Carolina...
* Until 445 PM EST.
* At 405 PM EST, a severe thunderstorm capable of producing a tornado
was located over St. Pauls, or 11 miles east of Red Springs, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fayetteville around 415 PM EST.
Godwin around 435 PM EST.
Other locations impacted by this tornadic thunderstorm include Wade,
Hope Mills, Vander, Cedar Creek, and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3490 7894 3495 7903 3515 7892 3549 7867
3540 7860 3534 7853 3531 7854 3526 7849
3526 7840 3504 7855 3485 7871 3485 7883
3483 7890
TIME...MOT...LOC 2105Z 208DEG 48KT 3481 7898
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
104 follow-up statements
758
WWUS52 KRAH 092124
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
424 PM EST Tue Jan 9 2024
NCC051-085-163-092145-
/O.CON.KRAH.TO.W.0003.000000T0000Z-240109T2145Z/
Sampson NC-Harnett NC-Cumberland NC-
424 PM EST Tue Jan 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EST FOR
NORTHWESTERN SAMPSON...SOUTHEASTERN HARNETT AND NORTHEASTERN
CUMBERLAND COUNTIES...
At 423 PM EST, a severe thunderstorm capable of producing a tornado
was located near Fayetteville, moving northeast at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fayetteville, Dunn, Godwin, Erwin, Eastover, Coats, Stedman, Wade,
Falcon, and Linden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3502 7889 3507 7891 3516 7891 3549 7867
3540 7860 3534 7853 3531 7854 3526 7849
3526 7840 3508 7852 3500 7869 3499 7883
TIME...MOT...LOC 2123Z 202DEG 61KT 3508 7880
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
10675
WWUS52 KRAH 092131
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
431 PM EST Tue Jan 9 2024
NCC051-085-163-092145-
/O.CON.KRAH.TO.W.0003.000000T0000Z-240109T2145Z/
Sampson NC-Harnett NC-Cumberland NC-
431 PM EST Tue Jan 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EST FOR
NORTHWESTERN SAMPSON...SOUTHEASTERN HARNETT AND NORTHEASTERN
CUMBERLAND COUNTIES...
At 430 PM EST, a severe thunderstorm capable of producing a tornado
was located near Godwin, or 11 miles northeast of Fayetteville,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Dunn, Godwin, Erwin, Eastover, Coats, Wade, Falcon, Linden, and
Spivey's Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3515 7883 3528 7882 3549 7867 3540 7860
3534 7853 3531 7854 3526 7849 3512 7866
3508 7875 3509 7880
TIME...MOT...LOC 2130Z 208DEG 48KT 3517 7874
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
10979
WWUS52 KRAH 092136
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
436 PM EST Tue Jan 9 2024
NCC163-092146-
/O.CAN.KRAH.TO.W.0003.000000T0000Z-240109T2145Z/
Sampson NC-
436 PM EST Tue Jan 9 2024
...THE TORNADO WARNING FOR NORTHWESTERN SAMPSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.
LAT...LON 3519 7876 3526 7878 3549 7867 3540 7860
3535 7854 3521 7866 3518 7872
TIME...MOT...LOC 2136Z 206DEG 47KT 3524 7871
$$
NCC051-085-092145-
/O.CON.KRAH.TO.W.0003.000000T0000Z-240109T2145Z/
Harnett NC-Cumberland NC-
436 PM EST Tue Jan 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EST FOR
SOUTHEASTERN HARNETT AND NORTHEASTERN CUMBERLAND COUNTIES...
At 436 PM EST, a severe thunderstorm capable of producing a tornado
was located over Godwin, or 12 miles southeast of Lillington, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Dunn, Godwin, Erwin, Coats, and Linden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3519 7876 3526 7878 3549 7867 3540 7860
3535 7854 3521 7866 3518 7872
TIME...MOT...LOC 2136Z 206DEG 47KT 3524 7871
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
10255
WWUS52 KRAH 092141
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
441 PM EST Tue Jan 9 2024
NCC051-085-092151-
/O.EXP.KRAH.TO.W.0003.000000T0000Z-240109T2145Z/
Harnett NC-Cumberland NC-
441 PM EST Tue Jan 9 2024
...THE TORNADO WARNING FOR SOUTHEASTERN HARNETT AND NORTHEASTERN
CUMBERLAND COUNTIES WILL EXPIRE AT 445 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.
LAT...LON 3519 7876 3526 7878 3549 7867 3540 7860
3535 7854 3521 7866 3518 7872
TIME...MOT...LOC 2141Z 208DEG 48KT 3526 7869
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jan 9, 3:42 PM EST, 24 minutes earlier.
Area forecast discussion, Jan 9, 3:42 PM EST, 24 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 342 PM EST Tue Jan 9 2024 .SYNOPSIS... A powerful storm system will sweep across the region through tonight. High pressure will build over the Southeast states Wednesday through Thursday, then lift to our north early Friday as another storm system approaches Friday and Friday night. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 340 PM Tuesday... ...The threat of multiple weather hazards continues from a powerful storm system that will bring a threat of severe weather including tornadoes, heavy rainfall capable of flash flooding, and strong winds... The much advertised storm system is sweeping across central NC this afternoon with multiple banks of north-south oriented convection pushing east and northeast across the area. The singular line of convection earlier this afternoon has devolved into multiple lines with some discrete super cells lifting into NC from SC and the coast. Tornado Watches are in effect into the evening for all of central NC as an extremely strong wind field interacts with marginal instability. There is a potential for strong and damaging tornadoes, mainly to the south of Asheboro, Raleigh and Rocky Mount where Sig tor values will exceed 1 and nudge up as high as 3 or 4 for a short time. Have expanded the Flood Watch east to include all of central NC through midnight as multiple rounds of convection have been effective in producing flooding. The broad area of moderate rain with locally heavy rain will result in the potential for flooding. Have extended the Wind Advisory through all of tonight to account for gusty winds of 30 to 40 mph in the post frontal well mixed environment tonight. The severe weather and heavy rain threat will end from west to east and should exit to the east by 8-10 PM as the surface cold front moves east. Lows tonight will range in the mid 30s to lower 40s. -Blaes && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... As of 120 PM Tuesday... Although today's cold front will be well to the east, a strong pressure gradient will result in wind gusts remaining quite strong during the morning hours, between 25 and 35 mph, with wind then dropping below 30 mph in the afternoon. Cloud cover should briefly increase during the late afternoon and evening as a trough moves through, then skies should clear out overnight and into Thursday. Highs will be in the upper 40s and lower 50s on Wednesday, with highs about 5 degrees warmer on Thursday. Lows Wednesday night will be from the mid 20s to the mid 30s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... As of 130 PM Tuesday... Early Friday morning a deep trough moving across the Central Plains will shift east over the TN and OH valley by late Friday. At the surface a low pressure system centered over Arkansas will lift quickly to the NE with a warm front first lifting across the area from the south, then a cold front moving across the region from west to east early Saturday morning. There will be an ample amount of moisture and lift across the area with PW values of around 1 inch by the late morning. With average PWs for this time of year around 0.40 inch, expect another possibility of heavy rain and excessive rainfall that could lead to localized flash flooding. For the timing of the rainfall expect the NW Piedmont to see rain fall early Friday before widespread rain fall will occur across the entire CWA and last well into the evening. Latest model data is showing a few hours of instability in the late afternoon and early evening hours for areas along and east of US1. All of central NC is highlighted in SPC's day 4, with the threat of damaging wind gusts and isolated tornadoes. This event is expected to be similar to today event but not as extravagant, as in we will have non-convective wind gusts of 20 to 25mph Friday and Saturday with gusts of 30 to 40 mph. Temperatures will fluctuate with Fridays highs in the low to upper 60s and lows in the upper 30s to low 40s. As the cold front clears the area early Saturday, highs will be in the upper 40s to low 50s then expecting to drop into the mid/upper 20s NW to low 30s SE. Winds over night will continue resulting in apparent temperatures (feels like) in the teens and low 20s. Sunday will also have breezy conditions with westerly winds of 10 to 15 mph and gust of 20 to 25 as high pressure moves rapidly across the Southeast. Temperatures Sunday will be in the 40s during the day and similar to Saturday night low in the mid/upper 20s NW to low 30s SE. Monday another deepening upper level trough east of the Rockies begins to swing across the lower 48 and into the region Monday afternoon and Tuesday. NW flow and down slope winds will typically not produce significant snowfall, so for now this will be just another rain maker. However when the rain moves out Tuesday morning, cold air is expected to rush in behind and if the rain is slower than the cold air a few flurries could be possible in the far northern counties along the NC/VA border. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... As of 1230 PM Tuesday... TAF period: A line of thunderstorms extending across the western Carolinas will move across central and eastern North Carolina in the next several hours. There are already gusty winds up to 40 kt outside of thunderstorms, but think that the greatest wind threat will come from the line of thunderstorms. In addition, low level wind shear is present at all terminals. IFR conditions are also expected at all terminals, with improvement to VFR expected to occur during the evening hours. Have broadly gone with 30-35 kt wind gusts continuing through the night, although models are showing that these gusts may not be consistent - if a low level inversion develops, there could intermittently be low level wind shear instead of surface gusts. Skies should clear by sunrise, although gusts will continue in the 25-30 kt range. Outlook: Dry VFR conditions are expected through the rest of Wednesday into Thursday night. Another storm is likely to bring restrictions and rain Friday and Friday night. Dry VFR conditions are expected again Saturday and Sunday. && .CLIMATE... Record Precipitation: January 9: KGSO: 1.22/1933 KRDU: 2.18/1895 KFAY: 1.47/1912 && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EST tonight for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. Wind Advisory until 6 AM EST Wednesday for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...Blaes NEAR TERM...Blaes SHORT TERM...Green LONG TERM...CA AVIATION...Green CLIMATE...RAH
Hazardous weather outlook, Jan 9, 3:19 PM EST, 47 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 319 PM EST Tue Jan 9 2024 NCZ021-038-039-073-083-102030- Forsyth-Davidson-Randolph-Stanly-Anson- 319 PM EST Tue Jan 9 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another storm system may bring heavy rain, strong gusty winds, and possibly strong to severe thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-022>028-040>043-074>078-084>086-088-089-102030- Person-Granville-Vance-Warren-Halifax-Guilford-Alamance-Orange- Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson- Montgomery-Moore-Lee-Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland- Sampson- 319 PM EST Tue Jan 9 2024 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another storm system may bring heavy rain, strong gusty winds, and possibly strong to severe thunderstorms Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 9, 3:46 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
346 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Tstm Wnd Dmg 4 WSW Thomasville 35.87N 80.14W
01/09/2024 Davidson NC 911 Call Center
Numerous trees down throughout Davidson
County, including in Thomasville.
&&
JDLocal storm report, Jan 9, 3:49 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
349 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Tstm Wnd Dmg 2 NW Lexington 35.83N 80.29W
01/09/2024 Davidson NC 911 Call Center
Numerous trees down throughout Davidson
County, including in Lexington.
&&
JDLocal storm report, Jan 9, 3:55 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
355 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Tstm Wnd Dmg 3 SSW High Point 35.94N 80.01W
01/09/2024 Guilford NC Broadcast Media
Tree on house. Martin Street in High Point.
&&
CALocal storm report, Jan 9, 3:57 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
357 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM Flash Flood 2 ENE Greensboro 36.09N 79.79W
01/09/2024 Guilford NC Public
flooding at Latham Park in Greensboro.
&&
CALocal storm report, Jan 9, 3:58 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
358 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM Tstm Wnd Dmg 1 S Albemarle 35.35N 80.19W
01/09/2024 Stanly NC 911 Call Center
Several trees down in Albemarle.
&&
JDSpecial weather statement, Jan 9, 4:05 PM EST, 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
405 PM EST Tue Jan 9 2024
NCZ041-077-092200-
Harnett NC-Wake NC-
405 PM EST Tue Jan 9 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARNETT AND SOUTHWESTERN
WAKE COUNTIES THROUGH 500 PM EST...
At 405 PM EST, Doppler radar was tracking a strong thunderstorm near
Lillington, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Cary, Lillington, Garner, Fuquay-Varina, Angier, RDU
International, Apex, Holly Springs, and Morrisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.
&&
LAT...LON 3586 7848 3555 7867 3552 7871 3552 7870
3529 7883 3537 7903 3553 7897 3558 7892
3559 7894 3592 7881 3592 7876 3595 7873
TIME...MOT...LOC 2105Z 202DEG 36KT 3541 7890
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 1:22 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 38 min |
| Jan 9, 1:39 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 51 min |
| Jan 9, 1:58 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 62 min |
| Jan 9, 1:59 PM EST | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jan 9, 2:03 PM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Randolph, Stanly | 57 min |
| Jan 9, 2:14 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 46 min |
| Jan 9, 2:28 PM EST | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 5 hr |
| Jan 9, 2:31 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 44 min |
| Jan 9, 2:45 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 30 min |
| Jan 9, 2:54 PM EST | Special Weather Statement | RAH | Harnett, Hoke | 51 min |
| Jan 9, 2:57 PM EST | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 10 min |
| Jan 9, 3:01 PM EST | Special Weather Statement | RAH | Chatham, Lee, Moore | 59 min |
| Jan 9, 3:07 PM EST | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 4 hr |
| Jan 9, 3:09 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange, Person | 66 min |
| Jan 9, 3:13 PM EST | Special Weather Statement | RAH | Sampson | 62 min |
| Jan 9, 3:16 PM EST | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange | 3 hr |
| Jan 9, 3:22 PM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 68 min |
| Jan 9, 3:30 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 45 min |
| Jan 9, 3:32 PM EST | Tornado Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 28 min |
| Jan 9, 3:34 PM EST | Tornado Warning | RAH | Montgomery, Stanly | 26 min |
| Jan 9, 3:50 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 40 min |
| Jan 9, 3:52 PM EST | Areal Flood Advisory | RAH | Chatham, Durham, Franklin, Granville, Orange, Person and 2 more | 3 hr |
| Jan 9, 3:57 PM EST | Severe Thunderstorm Warning | RAH | Anson, Moore, Richmond, Scotland | 48 min |
| Jan 9, 4:05 PM EST | Special Weather Statement | RAH | Harnett, Wake | 55 min |
| Jan 9, 4:08 PM EST | Severe Thunderstorm Warning | RAH | Wayne | 52 min |
| Jan 9, 4:10 PM EST | Flash Flood Warning | RAH | Alamance, Chatham, Durham, Orange, Person | 5 hr |
| Jan 9, 4:12 PM EST | Special Weather Statement | RAH | Durham, Granville, Vance | 63 min |
| Jan 9, 4:19 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Lee, Montgomery, Moore and 2 more | 41 min |
| Jan 9, 4:23 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Durham, Guilford, Orange, Person, Randolph | 67 min |
| Jan 9, 4:37 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 53 min |
| Jan 9, 4:38 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 67 min |
| Jan 9, 4:46 PM EST | Special Weather Statement | RAH | Johnston | 44 min |
| Jan 9, 4:47 PM EST | Special Weather Statement | RAH | Wake | 43 min |
| Jan 9, 4:51 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Granville, Lee, Moore and 2 more | 39 min |
| Jan 9, 4:52 PM EST | Areal Flood Advisory | RAH | Davidson, Forsyth | 3 hr |
| Jan 9, 4:55 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 50 min |
| Jan 9, 5:06 PM EST | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person, Vance | 54 min |
| Jan 9, 5:09 PM EST | Tornado Warning | RAH | Durham, Granville, Person | 24 min |
| Jan 9, 5:18 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Lee, Orange, Wake | 57 min |
| Jan 9, 5:29 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more | 61 min |
| Jan 9, 5:53 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake, Warren | 67 min |
| Jan 9, 5:59 PM EST | River Flood Warning | RAH | Anson, Stanly | 40 hr |
| Jan 9, 6:04 PM EST | Flash Flood Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 4 hr |
| Jan 9, 6:06 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 54 min |
| Jan 9, 6:18 PM EST | River Flood Warning | RAH | Alamance | 35 hr |
| Jan 9, 6:34 PM EST | Tornado Warning | RAH | Johnston | 26 min |
| Jan 9, 6:40 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Nash, Sampson, Wake, Wayne, Wilson | 65 min |
| Jan 9, 6:51 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 54 min |
Nearby
Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.